MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J270H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/5/2024.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: can you identify the lot number of the product that was used? were there any patient consequences? did any needle piece fall into the patient? if yes, was the needle piece(s) retrieved during the same procedure? were x-rays taken to locate the needle piece(s)? what measures were taken to retrieve the broken piece? was there any additional tissue damage as a result of searching for the needle piece? if not retrieved, in what tissue structure the broken needle was retained? is there any plan in place to remove the needle piece in the future? status of product return.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported that the needle broke while surgeon was suturing.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/27/2025.H6 component code: g07002 pending evaluation of returned device.Additional information: h3, h6.Corrected information: d1, d4.Additional information was requested, the following was obtained: rep responded and clarified that the product code involved is the suture returned.Ip code should be updated j270.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/25/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigational summary: the product received for analysis was j270.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Visual inspection and metallurgical analysis were performed on the returned product.The needle was noted with marks that appears to be by surgical instrument.A fracture was observed in the body of the needle.A scanning electron microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of the sample revealed the fracture was composed predominantly of microvoid coalescence, which is evidence of a ductile fracture mode.Mechanical damage observed coincidental to the fracture provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.

Brand Name
VCL CT BRD UD 27IN 0 S/A CT-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20853150
Report Number2210968-2024-12872
Device Sequence Number15449741
Product Code GAM
UDI-Device Identifier10705031038455
UDI-Public10705031038455
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ270H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by Manufacturer01/08/2025
01/30/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date01/27/2025
02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown